MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Model Number G22704
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information provided by the user stated that a cold polypectomy was performed.This is against the intended use of the device.The intended use for this device states: "this device is used with an electrosurgical unit for endoscopy polypectomy.Do not use this device for any purpose other than the stated intended use." this is the most likely cause of the report.Prior to distribution, all acusnare polypectomy snares soft are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional information regarding in-service: based on the information provided that the device was used to perform a cold polypectomy, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During a polypectomy procedure, the physician used a cook acusnare polypectomy snare soft.During use to cut a polyp, the sheath twirled on itself and the polyp was not cut at all.The physician attempted to cold snare the polyp.The procedure was completed with another of the same device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: device 1: our laboratory evaluation of the product said to be involved confirmed damage to the catheter but did not confirm the device could not polyp.The device was returned with the snare fully retracted into the tubing.The snare was advanced and retracted using the handle with no issues.During a visual inspection of the device, there were some small kinks and bends near the distal end of the handle.The kinks did not affect the functionality of the device.The continuity from the electrical pin to the snare head was tested with an ohm meter and passed.An additional functional test was performed by attaching the active cord to the electrical pin.The active cord connected easily and remained securely connected to the device.The device was connected to a valley lab generator and power was applied.The snare cut simulated tissue as expected.Device 2: our laboratory evaluation of the product said to be involved confirmed damage to the catheter but did not confirm the device could not polyp.The device was returned with the snare fully retracted into the tubing.The snare was advanced and retracted using the handle with no issues.During a visual inspection of the device, there were kinks and bends along 3cm of the catheter near the distal end of the handle.The kinks did not affect the functionality of the device.The continuity from the electrical pin to the snare head was tested with an ohm meter and passed.An additional functional test was performed by attaching the active cord to the electrical pin.The active cord connected easily and remained securely connected to the device.The device was connected to a valley lab generator and power was applied.The snare cut simulated tissue as expected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: both returned devices functioned as intended when used with an electrosurgical unit.The additional information provided by the user stated that a cold polypectomy was performed.This is against the intended use of the device.The intended use for this device states: "this device is used with an electrosurgical unit for endoscopy polypectomy.Do not use this device for any purpose other than the stated intended use." this is the most likely cause of the report.Prior to distribution, all acusnare polypectomy snares soft are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional information regarding in-service: based on the information provided that the device was used to perform a cold polypectomy, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11752433
Report Number1037905-2021-00174
Device Sequence Number3192772
Product Code KNS
UDI-Device Identifier00827002227040
UDI-Public(01)00827002227040(17)240120(10)W4428914
Combination Product (Y/N)N
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2024
Device Model NumberG22704
Device Catalogue NumberSASMM-1-S
Device Lot NumberW4428914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTAX COLONOSCOPE , UNKNOWN MODEL